Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 35, NWS Louisville, KY

August 31, 2013Fayette County, Scott County, Woodford County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 31, 2013, 4:47 PM EDT for Fayette County, Scott County, Woodford County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 4:47 PM EDT (20:47 UTC)
Expired
Aug 31, 2013, 7:45 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, KY, Scott County, KY, Woodford County, KY

The radar

The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 5:10 PM EDTFLASH FLOODLexington, KYTHE INTERSECTION OF LEESTOWN AND DOLAN ROADS AND THE INTERSECTION OF RIVER PARK AND BUELAH ROADS WERE BOTH CLOSED DUE TO FLOWING WATER. SEVERAL ADDITIONAL REPORTS OF HIGH WATER THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WGUS53 KLMK 312047
FFWLMK
KYC067-209-239-312345-
/O.NEW.KLMK.FF.W.0035.130831T2047Z-130831T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LEXINGTON...
  SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF GEORGETOWN...
  NORTHEASTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 745 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...CADENTOWN...CARDINAL HILL...CHEVY
  CHASE...GEORGETOWN...HIGHLANDS...

  IN ADDITION...GEORGETOWN SCOTT COUNTY AIRPORT...STONE HEDGE ESTATES
  AND SHIFF ARE INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  NORTH ELKHORN CREEK OVERFLOWS HUFFMAN MILL ROAD.
  SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT SEVERAL HOURS.  THIS EXCESSIVE RAINFALL 
COMBINED WITH PREVIOUS RAINFALL FROM EARLIER TODAY WILL LIKELY LEAD 
TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3801 8430 3800 8432 3795 8431 3794 8434
      3804 8478 3819 8474 3820 8473 3826 8473
      3825 8442 3822 8442 3821 8438 3819 8436
      3812 8438 3807 8428

$$

MJ
1 follow-up statement
435 
WGUS73 KLMK 312344
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT SAT AUG 31 2013

KYC067-209-239-312353-
/O.EXP.KLMK.FF.W.0035.000000T0000Z-130831T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-WOODFORD KY-FAYETTE KY-
744 PM EDT SAT AUG 31 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR FAYETTE...
NORTHEASTERN WOODFORD AND SOUTHERN SCOTT COUNTIES...

THUNDERSTORM ACTIVITY HAS DIMINISHED ACROSS THE REGION IN THE LAST 
FEW HOURS.  SOME ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE OVER 
THE NEXT FEW HOURS AND AGAIN DURING THE OVERNIGHT HOURS.  ADDITIONAL 
RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA.

IN THE MEANTIME...AREA CREEKS AND STREAMS WILL CONTINUE TO RUN HIGH 
FOR THE NEXT FEW HOURS AND THEN BEGIN TO RECEDE.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3801 8430 3800 8432 3795 8431 3794 8434
      3804 8478 3819 8474 3820 8473 3826 8473
      3825 8442 3822 8442 3821 8438 3819 8436
      3812 8438 3807 8428

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:11 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 31, 3:11 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT Sat Aug 31 2013

.SHORT TERM (Now through Sunday Night)...
Issued at 309 PM EDT Sat Aug 31 2013

This afternoon and early evening...

Main cluster of storms did fire up where moisture had pooled earlier
today over SW Indiana and north central Kentucky. These storms are
currently just SW of Louisville and will continue to slide southeast
toward Bardstown through the late afternoon. Meanwhile, outflow
boundary from this morning's convection is currently stretching from
Frankfort southeast to Mount Vernon, KY and will likely be the focus
for additional convective development over the next few hours as Cu
is already becoming agitated. Areas east of this boundary, including
Lexington, will only have a very small chance of a storm this
evening since this area remains somewhat stable. Do expect the best
coverage (40-50%) to be across central Kentucky where the two areas
of convective focus collide. Could still see gusty winds, brief
torrential rain, and numerous cloud to ground lightning strikes with
any storm. All other areas of the CWA should only see isolated to
widely scattered coverage through the early evening. Heat indices
are maxing out right at 105 this afternoon, however we should see a
slight decrease as cloud cover becomes thicker. Will hold off on any
headlines for due to the short nature of these heat indices.

Tonight...

Coverage of storms should quickly die off after sunset, with focus
shifting upstream for our next potential round of convection overnight.
Another shortwave embedded in the NW flow aloft and its associated
surface feature currently residing over NW Illinois will move across
the Wabash River Valley. A scattered complex of storms is expected
to develop just ahead of this feature and scoot toward our northern
CWA by around Midnight. At this point, not overly impressed so will
leave chances around 30 percent across the north and only 20 percent
elsewhere. Higher res models have been doing better today and will
base most of the forecast off of these solutions, as they have
recognized the boundaries and initiated afternoon storms well.
Expect lows tonight in the low and mid 70s. Fog may also become a
concern toward dawn in spots that saw heavier rainfall, however will
punt any mention for now until confidence in convective chances is
higher as this would impact fog chances.

Sunday...

Shortwave and weak surface trough will slide east through the area
on Sunday, with focus for scattered showers and storms mainly across
eastern portions of the CWA through mid afternoon. Will likely see a
lull across central and western portions of the CWA through the day
as subsidence behind the passing wave quells convective chances.
This will set the stage for another hot day with temperatures
topping out in the lower 90s and heat indices topping out in the low
100s along and west of I-65.

Sunday night...

Still very uncertain about Sunday night, however this time frame
continues to look like the best chance for storms into Monday
morning. This will occur as a stronger shortwave dives through the
northwest flow and the associated surface features drag a cold front
into southern Indiana by dawn on Monday. At least scattered coverage
of storms should be ahead of this front.

.LONG TERM (Monday through Saturday)...
Issued at 255 PM EDT Sat Aug 31 2013

A cold front will push through the area Monday bringing showers and
storms to the area.  By Monday morning the front should be close to
the Ohio River with elevated convection ongoing.  Storms should
mostly affect central KY during the afternoon hours as the whole
complex continues to push ESE.  Soundings reveal CAPE values in the
3000-4000 J/KG range in the Bluegrass area, but realizing that will
depend on the amount of cloud cover that is carried eastward from
the morning storms farther to the west.  Wind profiles look fairly
weak 15-25 kts in the first 0-6km.  Thus, think that strong storms
with maybe a marginally severe storm or two would be possible Monday
mainly over KY.  With clouds/scattered convection, think that high
temperatures will be limited to the mid 80s.

After the front passes through Monday evening, cooler drier air will
be ushered into the region for the rest of the week.  The area will
enjoy high temps in the upper 70s to mid 80s for the rest of the
week with the coolest day being Tues.  Low temperatures will be in
the upper 50s to lower 60s.  A dry, weak front looks to quietly
sweep through the area Thurs/Fri.  The next possible chance for rain
would be late next weekend, but long range models seem to be in
disagreement on how long ridging will remain in control of the
region.

&&

.AVIATION (18Z TAF Update)...
Issued at 655 AM EDT Sat Aug 31 2013

The immediate order of business is fog potential, especially in BWG
where the winds are the lightest. We still have a decent
temp/dewpoint spread, and just a few knots of wind to keep things
mixy. However, nearby METARs at GLW and EKQ have come in with IFR
and a couple area webcams have shown a hint of a fog bank. Will keep
a close eye on all available data until issuance time, but current
inclination is to maintain VFR.

Biggest challenge in this TAF set is still the low-confidence precip
forecast for this afternoon. Convection that was headed our
direction last evening dissipated over Indiana, but there is still
an outflow not too far north of SDF. Differential heating along the
edge of the debris cloud shield from the now-dissipated MCS means
southeast Indiana will probably be the favored spot for convective
initiation. Still difficult to time and to forecast any direct
impact, but it does warrant VCTS/CB wording in SDF and LEX beginning
around 18Z. BWG is far enough removed from any forcing that we will
keep the TAF dry. Prevailing conditions will be VFR, but if a
thunderstorm directly impacts one of the terminals there will be
brief MVFR or even IFR.

Can't rule out precip tonight given disturbances in NW flow and a
juicy air mass. However, confidence is too low to include even VCTS
at this time. Light SSW winds and SCT-BKN mid-level clouds will keep
fog from being a concern.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........BJS
Long Term.........AMS
Aviation..........BJS
Hazardous weather outlook, Aug 31, 3:31 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT SAT AUG 31 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
331 PM EDT SAT AUG 31 2013 /231 PM CDT SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND
EVENING ESPECIALLY OVER CENTRAL KENTUCKY. THE MAIN THREAT WITH
ANY STORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY RAINFALL...AND GUSTY WINDS. A FEW STRONGER STORMS COULD
PRODUCE WINDS IN EXCESS OF 40 MPH OVER A LOCALIZED AREA.

A HOT AND HUMID AIR MASS WILL MAINTAIN ITS GRIP ON THE REGION...
WITH EARLY EVENING HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES WEST
OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS
MULTIPLE DISTURBANCES CROSS THE REGION. THE BEST CHANCE FOR STORMS
WILL BE SUNDAY NIGHT THROUGH MONDAY AFTERNOON AS A COLD FRONT
PUSHES THROUGH THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS UP TO 40
MPH.

A HOT AND HUMID AIR MASS WILL REMAIN IN PLACE SUNDAY...AS HEAT
INDICES APPROACH 100 SUNDAY AFTERNOON ALONG AND WEST OF INTERSTATE
65.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/AMS

In the hours before

Special weather statement, Aug 31, 4:07 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT SAT AUG 31 2013

INZ078-079-092-KYZ031-032-312055-
CLARK IN-JEFFERSON IN-OLDHAM KY-SCOTT IN-TRIMBLE KY-
407 PM EDT SAT AUG 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
SCOTTSBURG TO LA GRANGE...AND MOVING EAST AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BEDFORD...
  MADISON...
  DEPUTY AND SWANVILLE...
  PAYNESVILLE AND CHELSEA...
  SALUDA...
  WISES LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3869 8519 3869 8521 3874 8526 3874 8532
      3864 8523 3836 8547 3879 8582 3883 8573
      3882 8570 3883 8562 3885 8562 3886 8558
      3888 8558 3889 8554 3892 8554 3892 8521
TIME...MOT...LOC 2008Z 267DEG 11KT 3879 8569 3844 8538

AMS
Special weather statement, Aug 31, 4:09 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM CDT SAT AUG 31 2013

KYZ024-312055-
BRECKINRIDGE KY-
309 PM CDT SAT AUG 31 2013

...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF HARDINSBURG...AND MOVING EAST AT
5 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN REDUCING
VISIBILITIES...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HENSLEY...
  LOCUST HILL...
  WOODROW...
  GRAYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3781 8617 3765 8628 3776 8646 3784 8638
TIME...MOT...LOC 2009Z 291DEG 4KT 3778 8635

AMS
Special weather statement, Aug 31, 4:25 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT SAT AUG 31 2013

KYZ049-057-312055-
CLARK KY-MADISON KY-
425 PM EDT SAT AUG 31 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...AND MOVING EAST AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  MOBERLY...
  SPEEDWELL AND ELLISTON...
  BRASSFIELD AND BYBEE...
  COMBS AND PANOLA...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3783 8400 3784 8405 3782 8407 3783 8410
      3781 8407 3778 8410 3777 8408 3774 8407
      3773 8409 3767 8409 3764 8412 3756 8409
      3755 8417 3752 8420 3752 8430 3757 8437
      3789 8432 3789 8399
TIME...MOT...LOC 2026Z 281DEG 13KT 3771 8423

AMS
Local storm report, Aug 31, 4:35 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     LA GRANGE               38.40N  85.38W
08/31/2013                   OLDHAM             KY   BROADCAST MEDIA

            FEW TREES DOWN.

&&

EVENT NUMBER LMK1300477

SZAPPANOS
Local storm report, Aug 31, 4:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     LANCASTER               37.62N  84.58W
08/31/2013                   GARRARD            KY   LAW ENFORCEMENT

            FEW TREES DOWN.

&&

EVENT NUMBER LMK1300478

SZAPPANOS
Local storm report, Aug 31, 4:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     GEORGETOWN              38.20N  84.55W
08/31/2013                   SCOTT              KY   LAW ENFORCEMENT

            TREES DOWN TWO MILES EAST OF THE CITY.

&&

EVENT NUMBER LMK1300479

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:51 AM EDTSpecial Weather StatementLMKFranklin, Harrison, Nicholas, Scott44 min
Aug 31, 8:33 AM EDTSpecial Weather StatementLMKBourbon, Fayette, Franklin, Harrison, Henry, Jessamine and 2 more47 min
Aug 31, 9:27 AM EDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Jessamine, Nicholas, Scott and 1 more48 min
Aug 31, 9:53 AM EDTSevere Thunderstorm WarningLMKFayette, Jessamine27 min
Aug 31, 9:54 AM EDTAreal Flood AdvisoryLMKFayette3 hr
Aug 31, 10:14 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Nicholas, Scott and 1 more46 min
Aug 31, 10:57 AM EDTFlash Flood WarningLMKFayette63 min
Aug 31, 11:03 AM EDTSpecial Weather StatementLMKFayette47 min
Aug 31, 2:15 PM EDTSpecial Weather StatementLMKMeade45 min
Aug 31, 2:56 PM EDTSpecial Weather StatementLMKJefferson44 min
Aug 31, 2:58 PM EDTSpecial Weather StatementLMKJessamine47 min
Aug 31, 3:05 PM EDTSpecial Weather StatementLMKAnderson, Nelson, Shelby, Spencer, Washington60 min
Aug 31, 3:11 PM EDTSevere Thunderstorm WarningLMKSpencer29 min
Aug 31, 3:31 PM EDTSevere Thunderstorm WarningLMKShelby, Spencer44 min
Aug 31, 3:41 PM EDTSpecial Weather StatementLMKHenry44 min
Aug 31, 3:53 PM EDTAreal Flood AdvisoryLMKJessamine, Madison3 hr
Aug 31, 4:01 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby44 min
Aug 31, 4:02 PM EDTSpecial Weather StatementLMKGarrard, Jessamine43 min
Aug 31, 4:07 PM EDTSpecial Weather StatementLMKOldham, Trimble48 min
Aug 31, 4:09 PM EDTSpecial Weather StatementLMKBreckinridge46 min
Aug 31, 4:16 PM EDTFlash Flood WarningLMKJessamine3 hr
Aug 31, 4:25 PM EDTSpecial Weather StatementLMKMadison30 min
Aug 31, 4:27 PM EDTSevere Thunderstorm WarningLMKMadison28 min
Aug 31, 4:32 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford48 min
Aug 31, 4:45 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison30 min
Aug 31, 5:03 PM EDTSpecial Weather StatementLMKBoyle, Madison, Mercer47 min
Aug 31, 5:03 PM EDTSevere Thunderstorm WarningLMKFayette42 min
Aug 31, 5:15 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas60 min
Aug 31, 5:17 PM EDTAreal Flood AdvisoryLMKGarrard3 hr
Aug 31, 5:19 PM EDTSpecial Weather StatementLMKGarrard, Lincoln31 min
Aug 31, 5:33 PM EDTSpecial Weather StatementLMKClark62 min
Aug 31, 5:38 PM EDTSpecial Weather StatementLMKCasey, Green, Taylor47 min
Aug 31, 5:55 PM EDTSpecial Weather StatementLMKLincoln30 min
Aug 31, 6:34 PM EDTSpecial Weather StatementLMKRussell46 min
Aug 31, 6:54 PM EDTAreal Flood AdvisoryLMKHarrison, Scott3 hr
Aug 31, 7:01 PM EDTSpecial Weather StatementLMKTrimble59 min
Aug 31, 7:11 PM EDTSevere Thunderstorm WarningLMKRussell29 min
Aug 31, 7:48 PM EDTSpecial Weather StatementLMKClinton, Russell62 min
Aug 31, 7:50 PM EDTAreal Flood AdvisoryLMKFranklin115 min
Aug 31, 7:59 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby36 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.